MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZIV6-35-125-6-80-PTX
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ziv6-35-125-6-80-ptx device of lot number c1194627 was returned to cirl.It was returned in the original packaging and was open on receipt.On evaluation of the returned device, it was confirmed that the red safety tab was still in place, indicating that deployment had not been attempted.The stent was exiting the flexor by 2mm, confirming the complaint information.Using a calibrated ruler, the outer sheath measured 125.8cm and was confirmed to be in spec.The entire device was visually examined for damage; no damage was noted.Using a syringe of water, the device was flushed through both flushing ports with no issues.The device was advanced over a 0.035¿¿ wire guide with no issues noted.The stent was deployed with no difficulties.There was no damage to the stent.The customer complaint can be confirmed as the stent was partially deployed with the red safety tab in place.Upon examination of the returned device, there was no evidence to suggest that the device was manufactured incorrectly.It is possible that the sheath could have compressed during advancement of the delivery system, resulting in the stent being partially deployed.This could have occurred if the patient anatomy was severely calcified or tortuous.It can be noted that information regarding calcification/tortuosity was requested, however no information could be provided.As the conditions of use could not be replicated in the laboratory setting, a definitive root cause of this occurrence cannot be determined.It may be noted that a project has been completed to improve the performance of the sheath and overall deployment of the device.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.According to the initial reporter, the device was removed and another device was used to successfully complete the procedure.No adverse effects were experienced by the patient.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
They were not at the target lesion yet.The physician noticed on fluro that the zilver ptx stent was partially exposed outside of the sheath.They removed the device and successfully completed the procedure with another device.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5626935
Report Number3001845648-2016-00117
Device Sequence Number16279290
Product Code NIU
UDI-Device Identifier10827002248905
UDI-Public(01)10827002248905(17)161120(10)C1194627
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZIV6-35-125-6-80-PTX
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2016
Initial Report FDA Received Date05/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1